Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Binghamton, NY

January 4, 2000Onondaga County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jan 4, 2000, 11:26 AM EST for Onondaga County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2000, 11:26 AM EST (16:26 UTC)
Expired
Jan 4, 2000, 12:15 PM EST
In force
49 min
Issued by
NWS Binghamton, NY
Area
Whole counties

County Onondaga County, NY

The radar

The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 535 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
535 m²/s²
0-3 km storm-relative helicity
575 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 041629
SVRBGM
NYC067-041715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1126 AM EST TUE JAN 4 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONONDAGA COUNTY IN CENTRAL NEW YORK

* UNTIL 1215 PM EST

* AT 1124 AM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SQUALLS WITH DAMAGING WINDS MOVING EAST AT 35 MPH.

* THE FOLLOWING LOCATIONS ARE IN THE PATH OF THIS STORM
  ROSE HILL AT 1140 AM
  NEDROW AT 1155 AM
  MANLIUS AT 1210 PM

IF YOU ARE CAUGHT OUTSIDE SEEK REFUGE FROM THE STORM IN A STRONG
BUILDING. DO NOT DRIVE INTO  AREAS WHERE WATER COVERS THE ROAD.

RHB/MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 10:10 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 4, 10:10 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 AM EST TUE JAN 4 2000

SFC COLD FRNT CRUISING EWD ATTM AND SHUD BE INTO OUR WRN ZNS BY MIDDAY
AND PERHAPS THRU THE ENTIRE CWA BY 20-21Z.  MESO-ETA TIMING CONCURS
WELL WITH SUCH THINKING.  AS A RESULT...WILL SPEED UP THE PROCESS OF
STEADIER PRE-FROPA PCPN TAPERING OFF TO SCTD -SHRA FM W TO E.  WILL
STILL RETAIN PSBLTY OF TSRA IN OUR SERN ZNS WHERE BEST INSTAB IS
PORTRAYED THIS AFTN.

TEMPS TUMBLE PROGRESSIVELY POST-FROPA...SO WILL INDICATE THIS IN THE
ZNS AS WELL.  HOWEVER...DON/T FEEL ANY CHANGE OVER TO -SHSN WILL OCCUR
TIL TWDS 00Z SO WILL KEEP PCPN IN LIQUID FORM.

WRK ZNS GONE.  FINAL RELEASE OUT SHORTLY.

.BGM...NONE.

JUREWICZ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 11:04 AM ESTSevere Thunderstorm WarningBGMCayuga46 min
Jan 4, 12:07 PM ESTSevere Thunderstorm WarningBGMMadison48 min

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.